MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM-MAGNETIC ACTUATION
Model Number MS1-5590S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation nor were x-rays or ultrasound images provided to confirm the alleged event.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2019.As per reporter, the surgeon observed loose screws (unknown product) at the lower end of the construct and decided to revise the patient.
 
Additional Manufacturer Narrative
Investigation findings: the rod was received for visual inspection as the device was not returned for a mechanical issue.Visual inspection revealed that the returned rod was partially distracted with score marks due to incremental distraction.There was also debris on the distraction rod, which confirmed the reported failure mode.Review of the device history record revealed no discrepancies when the rod was manufactured.The rod was manufactured in accordance with the specified requirements and met all of the required quality inspections.
 
Event or Problem Description
This report has been updated to include investigation findings.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM-MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9474916
Report Number3006179046-2019-00182
Device Sequence Number16806456
Product Code PGN
UDI-Device Identifier00812258026318
UDI-Public812258026318
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMS1-5590S
Device Catalogue NumberPA0518
Device Lot NumberA171221-01
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age6 YR